Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Oct 10, 2016, 12:44 AM CDT for Moore County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2016, 12:44 AM CDT (05:44 UTC)
- Expired
- Oct 10, 2016, 1:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Amarillo, TX
County Moore County, TX
The radar
The Amarillo radar (KAMA), 95 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
035
WWUS84 KAMA 100544
SPSAMA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1244 AM CDT MON OCT 10 2016
TXZ002-007-100615-
SHERMAN TX-MOORE TX-
1244 AM CDT MON OCT 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MOORE AND
SOUTHEASTERN SHERMAN COUNTIES UNTIL 115 AM CDT...
AT 1243 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF SUNRAY...OR 8 MILES NORTHEAST OF DUMAS...MOVING
NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SUNRAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3619 10162 3599 10162 3585 10191 3602 10197
3626 10169
TIME...MOT...LOC 0543Z 233DEG 27KT 3597 10191
$$
CEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Oct 10, 12:35 AM CDT, 9 minutes earlier.
Area forecast discussion, Oct 10, 12:35 AM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1235 AM CDT MON OCT 10 2016 .AVIATION... 06Z TAFs - Scattered thunderstorms will continue near KDHT & KGUY for the next few hours. Have VCTS at KAMA for now as activity should remain just north of the terminal, but an amendment for TSRA is possible over the next hour. Winds will remain out of the south at 10 to 15kts overnight, with medium confidence that MVFR ceilings could linger through sunrise. Beyond that, ceilings will lift, and VFR conditions are expected for Monday with southwest winds gusting near 25kts by early afternoon. Elsenheimer && .PREV DISCUSSION... /Issued 330 PM CDT SUN OCT 9 2016/ DISCUSSION... Upper level trough over southwestern Colorado continues to progress around the periphery of the upper ridge over the Gulf of Mexico. This will keep rain chances in the forecast for the better part of the Panhandles this evening and overnight. Clearing in the clouds over the northwest corner of the area has helped SBCAPE increase into the 1000 J/kg range this afternoon. This could be enough for some thunderstorm develop during the early evening hours. Deep layer shear remains on the lower end (~20kt) so should any storms develop they may be more pulse in nature as opposed to organized. Can't rule out a storm pulsing to strong levels but we should be below severe levels. Storms will clear the Panhandles early Monday morning to give way to dry conditions for the start of the work week. We will warm back into the 80s area wide with some locations flirting with the 90 degree mark Tuesday. A strong cold front will drop across the area on Wednesday and bring a return of highs in the 60s and 70s. Medium range models continue to show the potential for precip Thursday into Friday morning as a weak perturbation in the upper flow and following trough moves across the Panhandles. Best chances continue to point towards the southeastern 2/3 of the combined Panhandles. Instability and deep layer shear will be fairly limited to keep the potential for any severe weather low. By Friday daytime, any lingering precip should clear the area giving way to dry conditions for next weekend. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 18/7
Hazardous weather outlook, Oct 9, 2:46 PM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 246 PM CDT SUN OCT 9 2016 OKZ001>003-TXZ001>020-100800- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 246 PM CDT SUN OCT 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE COMBINED PANHANDLES THROUGH TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE AGAIN POSSIBLE ACROSS MOST OF THE COMBINED PANHANDLES THURSDAY THROUGH FRIDAY MORNING ACROSS MAINLY THE SOUTHEASTERN TWO THIRDS OF THE COMBINED PANHANDLES. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Oct 9, 8:57 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
857 PM CDT SUN OCT 9 2016
OKZ001-TXZ001-006-100300-
CIMARRON OK-DALLAM TX-HARTLEY TX-
857 PM CDT SUN OCT 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CIMARRON...NORTHERN
HARTLEY AND DALLAM COUNTIES UNTIL 1000 PM CDT...
AT 856 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SEDAN...OR 18 MILES SOUTH OF CLAYTON...MOVING EAST AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DALHART...TEXLINE...FELT...CONLEN AND WARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3650 10304 3650 10300 3658 10300 3660 10217
3603 10216 3602 10304
TIME...MOT...LOC 0156Z 259DEG 36KT 3619 10312
LFMSpecial weather statement, Oct 9, 11:15 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1115 PM CDT SUN OCT 9 2016 OKZ001-TXZ001-002-100445- CIMARRON OK-DALLAM TX-SHERMAN TX- 1115 PM CDT SUN OCT 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON...NORTHERN DALLAM AND NORTHWESTERN SHERMAN COUNTIES UNTIL 1145 PM CDT... AT 1113 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS FROM TEXLINE TO 10 MILES NORTHWEST OF STRATFORD...MOVING EAST AT 40 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... STRATFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3646 10300 3657 10203 3631 10205 3620 10292 TIME...MOT...LOC 0413Z 248DEG 34KT 3633 10273 CE
Special weather statement, Oct 9, 11:47 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1147 PM CDT SUN OCT 9 2016 OKZ001-002-TXZ001-002-100515- CIMARRON OK-TEXAS OK-DALLAM TX-SHERMAN TX- 1147 PM CDT SUN OCT 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON... SOUTHWESTERN TEXAS...NORTHERN DALLAM AND NORTHWESTERN SHERMAN COUNTIES UNTIL 1215 AM CDT... AT 1146 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF STRATFORD TO 10 MILES SOUTHEAST OF TEXLINE. MOVEMENT WAS NORTHEAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... STRATFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3646 10296 3660 10188 3626 10201 3619 10304 TIME...MOT...LOC 0446Z 236DEG 12KT 3648 10199 3624 10293 CE
Special weather statement, Oct 10, 12:14 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1214 AM CDT MON OCT 10 2016
OKZ001-002-TXZ001-002-100545-
CIMARRON OK-TEXAS OK-DALLAM TX-SHERMAN TX-
1214 AM CDT MON OCT 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON...
SOUTHWESTERN TEXAS...NORTHEASTERN DALLAM AND NORTHERN SHERMAN
COUNTIES UNTIL 1245 AM CDT...
AT 1213 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM WARE TO TEXHOMA. MOVEMENT WAS NORTHEAST
AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
STRATFORD...GOODWELL...GRIGGS...CONLEN AND TEXHOMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3679 10157 3650 10161 3650 10163 3630 10163
3619 10209 3616 10265 3646 10268
TIME...MOT...LOC 0513Z 239DEG 18KT 3625 10264 3651 10176
CESpecial weather statement, Oct 10, 12:44 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1244 AM CDT MON OCT 10 2016
TXZ002-007-100615-
SHERMAN TX-MOORE TX-
1244 AM CDT MON OCT 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MOORE AND
SOUTHEASTERN SHERMAN COUNTIES UNTIL 115 AM CDT...
AT 1243 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF SUNRAY...OR 8 MILES NORTHEAST OF DUMAS...MOVING
NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SUNRAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3619 10162 3599 10162 3585 10191 3602 10197
3626 10169
TIME...MOT...LOC 0543Z 233DEG 27KT 3597 10191
CEThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 8:57 PM CDT | Special Weather Statement | AMA | Dallam | 63 min |
| Oct 9, 11:15 PM CDT | Special Weather Statement | AMA | Dallam | 30 min |
| Oct 9, 11:47 PM CDT | Special Weather Statement | AMA | Dallam | 28 min |
| Oct 10, 12:14 AM CDT | Special Weather Statement | AMA | Dallam, Sherman | 31 min |
| Oct 10, 1:15 AM CDT | Special Weather Statement | AMA | Hansford | 30 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.